MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R; FEMORAL CEMENTED COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R; FEMORAL CEMENTED COMPONENT
Model Number 02.12.0023R
Health Effect - Clinical Code Pain (1994)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 august 2021: lot 1901886: (b)(4) items manufactured and released on 17-june-2019.Expiration date: 2024-june-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation: one year after secondary tka (the insert was changed to a thicker one, implanted one year before) the prosthesis is revised to change the position (rotation) and to allow patellar tendon reconstruction.There is no reason to suspect a faulty device at the origin of this reoperation.
 
Event or Problem Description
1 year and 8 months after the primary surgery, the patient had a second prosthesis revision together with patellar tendon reconstruction.The surgeon thought that the femoral component was slightly inside rotated and the patient had pain.Hinge prosthesis implanted.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R
Common Device Name
FEMORAL CEMENTED COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12467309
Report Number3005180920-2021-00738
Device Sequence Number4815282
Product Code JWH
UDI-Device Identifier07630030862380
UDI-Public07630030862380
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model Number02.12.0023R
Device Catalogue Number02.12.0023R
Device Lot Number1901886
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight84